Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 22, 2016, 5:01 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 22, 2016, 5:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 54 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001
WWUS85 KPUB 222301
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT FRI JUL 22 2016
COZ084-085-222330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
501 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
530 PM MDT...
AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELLICOTT...OR 24 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN...ELLICOTT AND YODER.
LAT...LON 3885 10412 3870 10438 3895 10451 3913 10437
3913 10430
TIME...MOT...LOC 2301Z 222DEG 29KT 3887 10437
$$
HODANISHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:56 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 2:56 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 256 PM MDT FRI JUL 22 2016 .SHORT TERM...(This evening through Saturday) Issued at 243 PM MDT Fri Jul 22 2016 Typical crop of afternoon convection sprouting over the mountains and along the NM border today as modest monsoon plume and weak upper energy remain in place across the area. Forecast for the remainder of the afternoon into the evening will be the same as the past few days, with scattered storms drifting NE across most of the area before activity begins to wane after sunset. Will hold on to a few tsra past midnight over the far eastern plains, as storms may linger along/ahead of weak surface trough forecast to stretch from near TAD to LAA by 06z. On Sat, upper ridge flattens as short wave trough race eastward along the US/Canadian border. Cold front will drop south through the plains during the afternoon, with a weak upslope surge developing late in the day as low level winds become E-NE along and east of the mountains. Should see a modest uptick in tsra chances over the eastern mountains Sat afternoon with weak easterly gradient, with best chances on the plains along and south of the Arkansas River near the frontal boundary. Convection could be slightly stronger over the plains than the past few days with increased moisture/instability, though shear again looks too weak to support anything more than a brief marginally severe storm or two. Front likely arrives too late to have much impact on max temps, with readings on the plains only 1-3 degf cooler than today, while mountains/high valleys drift downward a degf or two. .LONG TERM...(Saturday night through Friday) Issued at 243 PM MDT Fri Jul 22 2016 Not much change to the forecast thinking through the extended period with hot and active weather expected to continue. Saturday night-Sunday night...the upper level high will shift towards the Four Corners as a shortwave trough moves across the northern tier Saturday night into Sunday morning. With the high centered near the Four Corners, westerly flow will develop aloft. Weak impulses moving within the westerly flow and moist upslope flow at the surface will set the stage for an uptick in thunderstorm activity Sunday. A few strong to severe storms will be possible Sunday afternoon across Teller/El Paso counties and north and east of Highway 50. Storms will initially develop across the higher terrain during the late morning to early afternoon hours, before moving across the plains. MLCAPE values are expected to be in the 1500-2000 J/KG, but shear looks to be the limiting factor with 0-6 km bulk shear vectors in the 25-30 knot range. Buffer profiles indicate a fairly limited hail threat at this time with marginal values of CAPE in the hail growth zone. Convective parameters point towards the potential of a few convective multicell clusters capable of producing heavy rainfall and strong winds. With 850-300 mb mean wind vectors aoa 10 knots and PWATs approaching 1.5", slowly moving storms will be need to be monitored closely for flash flooding concerns. High temperatures will run close to average for most locales with low to mid-90s expected across the plains. Monday and Tuesday...the upper level high pressure system is forecast to begin building northward during the early portion of the work week. Two more disturbance under the upper ridge will track across the region helping bring continue showers and thunderstorms to the region. Expect convective initiation over the mountains both Monday and Tuesday afternoon, with activity transitioning across the plains during the evening and overnight hours. Surface conditions will be highly dependent on outflow boundaries. The latest guidance suggests a bit better upslope flow due to residual outflow boundaries, along with pooled moisture along the front range. This will keep the potential for locally heavy rainfall in the forecast, especially for the eastern mountains out into the I-25 corridor. Modest instability and weak shear will likely keep storms from becoming severe, however, one or two may approach severe limits with hail and winds. Flash flooding will need to be monitored, especially over burn scars and areas that see heavy rainfall over the weekend. Wednesday through Friday...the upper pattern will begin to shift with high pressure building into the Great Basin. This will force the monsoonal tap west over California, and bring northerly flow across Colorado around the upper high. Residual moisture across the region will likely lead to showers and thunderstorms over the mountains Wednesday and Thursday, but lack of upper level support and weak steering flows should keep storms anchored to the terrain with little movement into the plains. By Friday, models suggest energy rounding the upper high will drop southeast across Colorado. This should bring an increase in showers and thunderstorms to the region, with better chances across the plains by Friday evening. Temperatures will remain hot across the region for the extended period. Highs will generally be in the 90s across the lower elevations. Lukinbeal/Mozley && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 243 PM MDT Fri Jul 22 2016 VFR conditions expected at the terminals the next 24 hours with TSRA over the mountains this afternoon spreading toward the terminals during the late afternoon and evening hours. Will include a VCTS in all tafs until 02z-03z, with gusty outflow winds up to 40 kts the main storm threat. Activity should shift east of the I-25 corridor after 03z with gradual clearing overnight. On Saturday, afternoon storms will initially develop over the mountains once again, then drift across lower elevations late in the day. Weak cold front dropping through the plains Sat afternoon will likely disrupt typical diurnal winds at KPUB and KCOS, with E-NE winds after 18z at both sites. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 22, 11:37 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MDT FRI JUL 22 2016 COZ058>089-093>099-231745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1137 AM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE MOUNTAINS AT MIDDAY...WITH STORMS EXPECTED TO SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY LINGER OVERNIGHT NEAR THE KANSAS BORDER. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...LOCALIZED WIND GUSTS UP TO 50 MPH AND SOME SMALL HAIL UNDER 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. URBAN AREAS AND BURN SCARS COULD ENCOUNTER LOCALIZED FLASH FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY. MAIN STORM THREATS WILL INCLUDE LOCALLY HEAVY RAINFALL...WIND GUSTS AROUND 50 MPH...LIGHTNING...AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER. ONE OR TWO STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PLAINS FROM THE WEEKEND INTO MONDAY...WITH LOCALIZED HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 10/77
In the hours before
Special weather statement, Jul 22, 2:07 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT FRI JUL 22 2016
COZ061>063-072-076-077-222045-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
207 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND WESTERN
FREMONT COUNTIES UNTIL 245 PM MDT...
AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALIDA...OR 47 MILES EAST OF GUNNISON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALIDA AND PONCHA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3869 10596 3849 10588 3847 10613 3865 10615
3870 10597
TIME...MOT...LOC 2007Z 265DEG 21KT 3857 10605
EPSpecial weather statement, Jul 22, 2:58 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT FRI JUL 22 2016 COZ094-099-222145- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 258 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 345 PM MDT... AT 258 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF PRITCHETT...OR 20 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRITCHETT. LAT...LON 3726 10309 3748 10308 3762 10278 3745 10264 TIME...MOT...LOC 2058Z 234DEG 20KT 3738 10299 EP
Special weather statement, Jul 22, 4:29 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT FRI JUL 22 2016 COZ084-085-222300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 429 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 500 PM MDT... AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SCHRIEVER AFB...OR 17 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND GUST NEAR 60 MPH OCCURRED AT THE COLORADO SPRINGS AIRPORT AT 4:18 PM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SCHRIEVER AFB... SECURITY-WIDEFIELD AND FORT CARSON. LAT...LON 3865 10447 3873 10475 3892 10452 3877 10437 TIME...MOT...LOC 2227Z 220DEG 25KT 3878 10450 HODANISH
Special weather statement, Jul 22, 4:51 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 451 PM MDT FRI JUL 22 2016 COZ085-086-222315- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 451 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT... AT 451 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTERN PUEBLO...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK... PUEBLO RESERVOIR...PUEBLO WEST AND AVONDALE. LAT...LON 3815 10462 3827 10479 3852 10458 3827 10427 TIME...MOT...LOC 2251Z 222DEG 29KT 3827 10465 HODANISH
Special weather statement, Jul 22, 5:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT FRI JUL 22 2016
COZ084-085-222330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
501 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
530 PM MDT...
AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELLICOTT...OR 24 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALHAN...ELLICOTT AND YODER.
LAT...LON 3885 10412 3870 10438 3895 10451 3913 10437
3913 10430
TIME...MOT...LOC 2301Z 222DEG 29KT 3887 10437
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:47 PM MDT | Special Weather Statement | PUB | Chaffee | 28 min |
| Jul 21, 8:03 PM MDT | Special Weather Statement | PUB | Custer | 42 min |
| Jul 22, 2:07 PM MDT | Special Weather Statement | PUB | Chaffee | 38 min |
| Jul 22, 2:58 PM MDT | Special Weather Statement | PUB | Baca | 47 min |
| Jul 22, 4:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 22, 4:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Jul 22, 5:19 PM MDT | Flash Flood Warning | PUB | Alamosa, Costilla, Huerfano | 116 min |
| Jul 22, 5:52 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.